MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX15RW40
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.G4: pma/510(k): k130520.Visual inspection of the actual sample.It was found that the blood inlet port had been fractured at its base.No anomaly such as a crack or deformation was found around the blood inlet port.Magnifying inspection of the fractured surface of actual sample: regarding the fractured surface, the bottom side of oxygenator was smooth, and a streak pattern were found extending from it.No foreign substance that would reduce strength was found.Due to these factors, it was inferred that instantaneous force was applied to the blood inlet port of actual sample from the bottom side of oxygenator, causing the fracture to progress in the direction of streak patterns starting from the bottom side of oxygenator.The manufacturing record and the shipping inspection record of the actual sample found no anomaly.No other similar report of the product with the involved product code/lot number was found.Based on the investigation result, as a cause of occurrence, it was likely that some strong impact load was applied to the bottom side of oxygenator near the blood inlet port, causing it to fracture.Regarding the timing of impact load, since no anomaly was found in the manufacturing records, it was inferred that the impact load was applied suddenly during distribution or storage.However, from the condition of actual sample, it was not possible to identify exactly when the event occurred in detail.Relevant instructions for use (ifu) reference: "do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off." "if the product is dropped during set-up, do not use it.Replace with another device." terumo medical corporation (tmc) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that when the package was opened, it was found that the oxygenator blood inlet was fractured.The event occurred pre-treatment; therefore, there was no patient involved or harmed.The procedure outcome was not reported.

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key21525794
Report Number9681834-2025-00024
Device Sequence Number8339992
Product Code DTZ
UDI-Device Identifier04987350701121
UDI-Public(01)04987350701121(17)270930(10)241004
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX15RW40
Device Catalogue NumberCX*FX15RW40
Device Lot Number241004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2025
Initial Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale
Patient Weight48 KG